MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942824500
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, removal difficulties and vessel dissection occurred.The stenosed target lesion was less than 60% located in the moderately tortuous and severely calcified proximal right coronary artery.After the non-boston scientific guidewire crossed the lesion, a 5.00 x 24mm synergy megatron drug-eluting stent was then placed for treatment.It was noted that physician aware that the balloon platform was a larger than the normal balloon of workhorse stents.So, the devices were removed all at once, however, during removal, the tip of the stent balloon ruptured at 24 atmospheres in 16 seconds and would not come out from the sheath.It was noted that the physician did not give the balloon time enough to deflate before pulling back into the guide catheter.Hence, resulted into dissection of the right common iliac artery.The procedure was competed successfully, and no further patient complications reported.The patient status was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy megatron mr us 5.00 x 24mm stent delivery system, catheter was returned to the complaint investigation site.Visual, tactile and microscopic and functional testing was performed on the device.Multiple hypotube kinks were noted and the guide catheter was attached to the device and could not be removed.The polymer extrusion was damaged 7.3cm from the tip of the device and the proximal markerband was pulled distally.The balloon had already been subjected to positive pressure and was inflated to rpb but could not be deflated.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17119503
Report Number2124215-2023-28776
Device Sequence Number12520679
Product Code NIQ
UDI-Device Identifier08714729985723
UDI-Public08714729985723
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberH7493942824500
Device Lot Number0030856173
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown